Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 268, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Nov 16, 2006, 12:02 AM EST for Yadkin County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2006, 12:02 AM EST (05:02 UTC)
- Expired
- Nov 16, 2006, 12:45 AM EST
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 10:42 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 15, 10:42 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1042 PM EST WED NOV 15 2006
.UPDATE...
HAVING TO MAKE MORE ADJUSTMENTS TO TEMPS OVERNIGHT AS APPEARS LITTLE
COOLING WILL OCCUR EVEN AS RAIN MOVES IN...AND WARM FRONT ON OUR
SOUTHEAST DOORSTEP LOOKS LIKE IT WILL BRING MID 60S TO THE PIEDMONT
BY MORNING.
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR VAZ010>017-032.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR VAZ010>017.
HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR VAZ007-009.
NC...FLASH FLOOD WATCH UNTIL 6 AM EST THURSDAY FOR NCZ001>003-
018>020.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NCZ001-002-018.
WV...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR WVZ043>045.
HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR WVZ042.
&&
UPDATE...JSHazardous weather outlook, Nov 15, 10:11 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1011 PM EST WED NOV 15 2006 NCZ001>003-018>020-VAZ010>017-032-170315- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- 1011 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SHOWERS TONIGHT ARE EXPECTED TO BE HEAVY AT TIMES...AND MAY BRING RAINFALL RATES OF 1 TO 2 INCHES AN HOUR FOR A PERIOD. RAINFALL TOTALS OF 1.5 TO 3 INCHES ARE LIKELY...ESPECIALLY ALONG AND NEAR THE BLUE RIDGE. IN ADDITION A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST WINDS WHICH MAY GUST AS HIGH AS 50 MPH TONIGHT ACROSS THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. VAZ007-009-WVZ042-170315- TAZEWELL-SMYTH-MERCER- 1011 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR TONIGHT. SOUTH-SOUTHEAST WINDS AHEAD OF A SLOW MOVING COLD FRONT MAY GUST AS HIGH AS 60 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. WVZ043>045-170315- SUMMERS-MONROE-GREENBRIER- 1011 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING FOR WIND SOUTHEAST WIND GUSTS TO 50 MPH ALONG THE HIGHER RIDGES. SHOWERS MAY BECOME HEAVY LATE TONIGHT AS A COLD FRONT MOVES SLOWLY THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS ALONG A SLOW MOVING COLD FRONT MAY CONTINUE TO BE HEAVY THURSDAY MORNING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AT THIS TIME. THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NCZ004>006-VAZ018>020-022>024-033>035-043>047-058-059-170315- STOKES-ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1011 PM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT SHOWERS MAY BECOME HEAVY LATE TONIGHT AS A COLD FRONT MOVES SLOWLY THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS ALONG A SLOW MOVING COLD FRONT MAY CONTINUE TO BE HEAVY THURSDAY MORNING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 15, 11:59 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1159 PM EST WED NOV 15 2006 NCZ002-003-019-020-VAZ011-013>017-032-WVZ044-160600- YADKIN NC-WILKES NC-SURRY NC-ALLEGHANY NC-GRAYSON VA-PATRICK VA- FLOYD VA-MONTGOMERY VA-GILES VA-MONROE WV-CARROLL VA-PULASKI VA- 1159 PM EST WED NOV 15 2006 AT 1157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM EASTERN WILKES AND YADKIN COUNTIES...NORTHWARD INTO ALLEGHANY AND SURRY COUNTIES IN NORTHWEST NORTH CAROLINA...AND NORTHWARD INTO THE VIRGINIA BORDER COUNTIES INCLUDING THE NEW RIVER VALLEY. THIS LINE IS MOVING SLOWLY EASTWARD...AND PRODUCING VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED WITH THIS LINE AS IT MOVES THROUGH. FLOODING OF SMALL STREAMS AND CREEKS IS POSSIBLE FROM THIS HEAVY RAINFALL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:59 AM EST | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 31 min |
| Nov 16, 8:28 AM EST | Flash Flood Warning | RNK | Patrick | 3 hr |
| Nov 16, 9:26 AM EST | Flash Flood Warning | RNK | Rockbridge, City of Lexington | 3 hr |
| Nov 16, 10:14 AM EST | Flash Flood Warning | RNK | Bedford | 3 hr |
| Nov 16, 12:06 AM EST | Tornado Warning | RNK | Yadkin | 24 min |
| Nov 16, 12:23 AM EST | Severe Thunderstorm Warning | RNK | Surry | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.